Takhchidi Kh.P., Takhchidi E.Kh., Movsesian M.Kh. Ophthalmic complications after dermal filler injections. Head and neck. Russian Journal. 2020;8(4):31–37 (In Russian).
The authors are responsible for the originality of the data presented and the possibility of publishing illustrative material – tables, figures, photographs of patients.
According to statistics, in recent years, there has been a noticeable increase in the use of exogenous and autologous fillers during aesthetic procedures in the clinical practice of a dermatologist-cosmetologist and a plastic surgeon. The growing incidence of complications correlates with the fillers usage increase. Among them are mild cases, such as: edema, ecchymoses, deformation of surface and infection. And also more serious complications: skin, vascular and ocular. Despite the fact that the latter ones are not so common in practice, the risk of developing these complications should not be underestimated, since they can lead to blindness. We conducted a systematic review of the scientific articles from the PubMed, e-Library, Scopus databases in order to explain the causes and mechanisms of ophthalmic complications after the injection of aesthetic fillers, as well as to find out the most effective algorithms for prevention and treatment. Key words: fillers, occlusion of the central retinal artery, blindness, acute vascular complications, arterial embolism, embolization, iatrogenic complications, contour plastics, plastic surgery, complications of aesthetic medicine, iatrogenic vision loss
Conflicts of interest. The authors have no conflicts of interest to declare.
Funding. There was no funding for this study.